Differential and Integral Equations

On classification of blow-up patterns for a quasilinear heat equation

J. Bebernes and Victor A. Galaktionov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the asymptotic blow-up behavior of nonnegative solutions to the quasilinear heat equation $$ u_t = (u^2)_{xx} + u^2 \quad \text{for $x \in \mathbf{R}, \,\, t > 0$}, $$ with nonnegative, bounded, continuous initial data. We give a complete classification of all possible types of blow-up behavior for compactly supported initial data. For data which look like a step function we construct self-similar blow-up patterns (logarithmic traveling wave solutions) for which the corresponding blow-up sets are empty.

Article information

Source
Differential Integral Equations, Volume 9, Number 4 (1996), 655-670.

Dates
First available in Project Euclid: 7 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367969880

Mathematical Reviews number (MathSciNet)
MR1401430

Zentralblatt MATH identifier
0851.35057

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions

Citation

Bebernes, J.; Galaktionov, Victor A. On classification of blow-up patterns for a quasilinear heat equation. Differential Integral Equations 9 (1996), no. 4, 655--670. https://projecteuclid.org/euclid.die/1367969880


Export citation